Format

Send to

Choose Destination

See 1 citation found by title matching your search:

J AAPOS. 2015 Dec;19(6):562-4. doi: 10.1016/j.jaapos.2015.06.009.

Posterior staphyloma in oculocutaneous albinism: another possible cause of reduced visual acuity.

Author information

1
School of Medicine, University of Minnesota, Minneapolis.
2
Department of Pediatrics, University of Minnesota, Minneapolis.
3
Marshfield Clinic, Marshfield, Wisconsin.
4
Department of Pediatrics, University of Minnesota, Minneapolis; Department of Ophthalmology & Visual Neurosciences, University of Minnesota, Minneapolis. Electronic address: summe001@umn.edu.

Abstract

Posterior staphyloma is typically associated with myopic degeneration and has not been recognized as a cause of reduced visual acuity in albinism. We report 3 cases of posterior staphyloma, each with oculocutaneous albinism (OCA) defined by phenotype and genotype. Two cases are biological sisters with OCA type 2; one was myopic and the other was hyperopic. The third case involves a man with OCA associated with Hermansky-Pudlak syndrome (HPS-5). Staphyloma may be another cause of reduced visual acuity in albinism, particularly with increasing age. It may occur in association with myopia or hyperopia.

PMID:
26691042
PMCID:
PMC4948991
DOI:
10.1016/j.jaapos.2015.06.009
[Indexed for MEDLINE]
Free PMC Article

Supplemental Content

Full text links

Icon for Elsevier Science Icon for PubMed Central
Loading ...
Support Center